Alert archive / Illinois / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 458, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 21, 2006, 10:34 AM CDT for Jersey County, Illinois. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2006, 10:34 AM CDT (15:34 UTC)
- Expired
- Jul 21, 2006, 11:15 AM CDT
- In force
- 41 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Jersey County, IL
The radar
The St Louis radar (KLSX), 44 km from the middle of the area, began a volume at 15:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 21, 9:22 AM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 3.6 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 801 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 646 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 211534 SVRLSX ILC083-211615- /O.NEW.KLSX.SV.W.0458.060721T1534Z-060721T1615Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 1034 AM CDT FRI JUL 21 2006 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN JERSEY COUNTY IN SOUTHWEST ILLINOIS * UNTIL 1115 AM CDT * AT 1028 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 13 MILES WEST OF GRAFTON...OR ABOUT 12 MILES NORTH OF ST. PAUL...AND MOVING EAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... GRAFTON... ELSAH... JERSEYVILLE... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3907 9058 3897 9058 3889 9016 3915 9015 $$ CVKING
2 follow-up statements
000
WWUS53 KLSX 211553
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1053 AM CDT FRI JUL 21 2006
MOC189-510-211630-
/O.CON.KLSX.SV.W.0457.000000T0000Z-060721T1630Z/
ST. LOUIS CITY MO-ST. LOUIS MO-
1053 AM CDT FRI JUL 21 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 AM CDT
FOR NORTHERN ST. LOUIS COUNTY AND ST. LOUIS CITY...
AT 1048 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR BRIDGETON...MOVING EAST AT 45 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...SPANISH
LAKE...FLORISSANT...HAZELWOOD...BELLEFONTAINE NEIGHBORS...RIVERVIEW
AND JENNINGS.
LAT...LON 3883 9048 3865 9062 3855 9023 3883 9011
3887 9031
$$
CVKING000 WWUS53 KLSX 211614 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1114 AM CDT FRI JUL 21 2006 ILC083-211624- /O.EXP.KLSX.SV.W.0458.000000T0000Z-060721T1615Z/ JERSEY IL- 1114 AM CDT FRI JUL 21 2006 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN JERSEY COUNTY EXPIRES AT 1115 AM CDT... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE COUNTY. ADDITIONAL STRONG THUNDERSTORMS ARE POSSIBLE...AND A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 4 PM. LAT...LON 3907 9058 3897 9058 3889 9016 3915 9015 $$ CVKING
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 6:18 AM CDT, 4 hours 16 minutes earlier.
Area forecast discussion, Jul 21, 6:18 AM CDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 618 AM CDT FRI JUL 21 2006 .DISCUSSION... CDFNT EXTDS FM WK SFC LOW JUST SW OF STL W TO ANOTHER WK SFC LOW OVR CNTRL KS ATTM. WRN PTN OF MCS OVR SRN PTNS OF IL AND IN JUST CLIPPING THE ERN PTN OF THE CWA. THIS MCS IS JUST AHD OF WK SFC WV ALNG FNT AND ALSO IN AREA OF RELATIVELY STG 850 MB WAA...THETA E ADVCTN AND MOISTURE CNVG BASED ON LATEST RUC ANLYS. ANOTHER MCS OVR MUCH OF NEBRASKA AND NWRN KS. THIS MCS WAS JUST N-NW OF SFC LOW OVR CNTRL KS AND LOCATED ON THE NOSE OF A 30 KT SLY LLJ. SOME OF THIS PCPN ALNG WITH CLOUD CVR MAY MAKE IT INTO THE NWRN PTN OF THE CWA BY EARLY TO MID MRNG...ALTHOUGH THE BEST POTENTIAL OF PCPN SHOULD OCCUR THIS AFTN AND THIS EVNG AS POSITIVELY TILTED MID-UPR LVL TROF MOVES E-SEWD THRU THE AREA...WITH A WK SFC WV DVLPG ALNG CDFNT AS IT MOVES SEWD THRU THE SRN PTN OF THE CWA. GFS MDL APRS A LTL TOO DEEP WITH THIS SFC WV DUE TO FEEDBACK PROBLEMS WHICH BGN AT 00Z SAT. PREFER WKR SOLUTION OF NAM MDL. BEST PCPN THREAT SHOULD SLOWLY SHIFT SEWD WITH TIME THRU THE CWA TGT AS CDFNT CONTS TO MOVE SLOWLY SEWD...WITH PCPN POTENTIAL ENDING BY 12Z SAT AS MID-UPR LVL TROF PUSHES SE OF THE CWA AND ALSO AS SFC RDG OVR THE PLAINS BLDS SEWD INTO THE CWA. MDLS...ESPECIALLY THE NAM DEPICTS SOME LGT QPF OVR PARTS OF THE AREA ON SAT AND SAT NGT MAINLY DUE TO WK NW FLOW SHRTWVS AND ASSOCIATED WK SFC TROFFINESS BUT PLAN TO LEAVE FCST DRY FOR NOW. LOW-MID LVL MOISTURE APRS TO BE QUITE LIMITED AFT 12Z SAT. WILL GO BLW PERSISTANCE ON MAX TEMPS TDA...ALTHOUGH HEAT INDICES WILL STILL BE FAIRLY HIGH FM STL S AND E DUE TO SFC DWPTS IN THE LWR TO MID 70S NR FNT. SHOULD BE QUITE A BIT COOLER OVR THE NRN AND WRN PTNS OF THE CWA TGT DUE TO AT LEAST PARTIAL CLRG...SFC DWPTS DROPPING INTO THE LWR 60S...AND 850 MB TEMPS FALLING TO ARND 13-15 DGRS C. GKS && .AVIATION... FOR THE 12Z TAFS... HAVE MVFR CONDITIONS OVER KCOU...KSUS AND KSTL AS LOW STRATUS ADVECTS WESTWARD EARLY THIS MORNING. WILL KEEP THESE CONDS THRU 14Z...THEN LARGE AREA OF RWS AND TRWS TO THE NW SLIDES INTO THE REGION. THUS SPED UP TIMING OF TEMPO GROUPS FOR PCPN FOR ALL TAF SITES AND HAD IT PERSIST LONGER...ESPECIALLY FOR KSUS AND KSTL. SOME UNCERTAINTY WITH MODELS BEYOND TODAY...SO LEFT TAF SITES DRY AFTER THE EVENING HOURS TODAY. BYRD && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jul 21, 8:36 AM CDT, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 836 AM CDT FRI JUL 21 2006 ILZ058>060-095>099-MOZ018-019-026-027-034>036-041-042-050>052- 221200- ADAMS IL-AUDRAIN-BOONE-BROWN IL-CALHOUN IL-CALLAWAY-GREENE IL- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MARION-MONROE-MONTGOMERY- MONTGOMERY IL-PIKE-PIKE IL-RALLS-SHELBY- 836 AM CDT FRI JUL 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ILLINOIS...SOUTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...CENTRAL MISSOURI...EAST CENTRAL MISSOURI AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT AS AN UPPER LEVEL DISTURBANCE MOVES SOUTHEASTWARD THROUGH THE REGION. THESE THUNDERSTORMS MAY PRODUCE LARGE HAIL...DAMAGING WINDS...LOCALLY HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT. ILZ064-065-069-070-074-079-100>102-MOZ047>049-059>065-072>075-084- 085-099-221200- BOND IL-CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE- IRON-JEFFERSON-MADISON-MADISON IL-MARION IL-MONITEAU-MONROE IL- OSAGE-RANDOLPH IL-REYNOLDS-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS- ST. LOUIS-ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON- WASHINGTON IL- 836 AM CDT FRI JUL 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ILLINOIS...SOUTHWEST ILLINOIS...CENTRAL MISSOURI...EAST CENTRAL MISSOURI AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING AS A COLD FRONT MOVES SOUTHEASTWARD THROUGH THE REGION. THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER TODAY IN THE HUMID AND UNSTABLE ATMOSPHERE ALONG THE COLD FRONT. A FEW STORMS MAY BE CAPABLE OF DAMAGING WINDS AND LARGE HAIL AS WELL AS LOCALLY HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING. TILLY
In the hours before
Local storm report, Jul 21, 10:02 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
1002 AM CDT FRI JUL 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 AM HAIL 4 N COLUMBIA 39.01N 92.33W
07/21/2006 M0.88 INCH BOONE MO LAW ENFORCEMENT
HAIL RANGED FROM 1/2 TO 7/8 INCH DIAMETER. EST WIND SPEED
OF 55 TO 60 MPH
&&
BMILLERLocal storm report, Jul 21, 10:10 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1010 AM CDT FRI JUL 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM TSTM WND DMG 3 SE HALLSVILLE 39.09N 92.18W
07/21/2006 BOONE MO EMERGENCY MNGR
TREES BLOCKING HWY Z 0.5 MILES SOUTH OF INTERSECTION WITH
HWY OO
&&
BMILLERLocal storm report, Jul 21, 10:13 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1013 AM CDT FRI JUL 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 AM TSTM WND DMG 1 NE AUXVASSE 39.03N 91.88W
07/21/2006 CALLAWAY MO LAW ENFORCEMENT
TREES DOWN ON POWER LINES
&&
BMILLERLocal storm report, Jul 21, 10:17 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1017 AM CDT FRI JUL 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM TSTM WND DMG WELLSVILLE 39.07N 91.57W
07/21/2006 MONTGOMERY MO PUBLIC
TREE DOWN ON THE 600 BLOCK OF NE 2ND STREET
&&
BMILLERLocal storm report, Jul 21, 10:19 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1019 AM CDT FRI JUL 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 AM TSTM WND DMG MONTGOMERY CITY 38.98N 91.51W
07/21/2006 MONTGOMERY MO TRAINED SPOTTER
POWER LINES DOWN IN TOWN
&&
BMILLERLocal storm report, Jul 21, 10:21 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1021 AM CDT FRI JUL 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM TSTM WND DMG HAWK POINT 38.97N 91.13W
07/21/2006 LINCOLN MO LAW ENFORCEMENT
LARGE TREE LIMBS DOWN
&&
BMILLERThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 10:13 AM CDT | Severe Thunderstorm Warning | LSX | Calhoun | 47 min |
| Jul 21, 10:48 AM CDT | Severe Thunderstorm Warning | LSX | Madison | 57 min |
| Jul 21, 10:57 AM CDT | Severe Thunderstorm Warning | LSX | Saint Clair | 63 min |
| Jul 21, 11:24 AM CDT | Severe Thunderstorm Warning | LSX | Clinton, Washington | 66 min |
| Jul 21, 11:35 AM CDT | Tornado Warning | LSX | Madison | 26 min |
| Jul 21, 11:42 AM CDT | Tornado Warning | LSX | Clinton | 63 min |
| Jul 21, 11:59 AM CDT | Tornado Warning | LSX | Washington | 46 min |
| Jul 21, 12:20 PM CDT | Tornado Warning | LSX | Marion | 38 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.